Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Vaginal Itchiness & Pain - etc... WAHH!
    avatar
    marykaykaren posted:
    Hi,

    First time poster - I just turned 50 in December. After several bouts of flu in December and January, I was yanked off the pill for high blood pressure. (which was fine - I am single - not having sex!) Since December - no period. For a past couple of months I've had bladder issues, gone in - no infections. Now, an awful itchiness "down there" .. to the point I've caused myself to bleed. I started using "Vagisill" about twice a day and it's been helping.. but I wonder how long this is going to last - I can't keep reapplying all day long!

    My mom and sister both went thru menopause in their late 40's and early 50's.. and I was diagnosed w/ perimenopause about 6 years ago.. so, I know I'm due. I don't get the night sweats like everyone talks about, but I don't get a full nights sleep anymore. I cry at a drop of a hat, and watch out mood swings!

    I can deal with all the above - but I'm ready to go nutz over this itchiness... Can anyone give advice??
    Reply
     
    avatar
    Anon_6061 responded:
    The itchiness (absent a yeast infection or some other abnormality) could very well be due to lower estrogen levels. The urogenital tissues (including the vagina, urethra, bladder) become "cranky" and susceptible to infections when estrogen levels fall during the menopause transition and after.

    There are some prescription vaginal estrogen products (Estrace cream, Premarin cream, or Vagifem pessaries) that will heal the tissues and keep things "plumped up" and lubricated. Replens is an OTC moisturizer that is supposed to last for 3 days but will only treat the symptoms, not the underlying cause.

    And Dr. Minkin has mentioned the new drug, Osphena, a non-hormonal oral pill that also treats vaginal dryness and atrophy. You have probably seen TV commercials for it.


    Featuring Experts

    Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

    Helpful Tips

    Hot flash & Night sweat relief
    I am 51 and started perimenopause 6 years ago. I experience hot flashes and night sweats heavily every two weeks - the time I usually ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the North American Menopause Society website